I am 6 months post right knee replacement and have spasticity in my right leg. Cannot straighten my leg to full extension.
Doctor Answers 3
Botox and spasticity
Botox would most likely benefit the spasticity but be sure you consult a board certified neurologist for the treatment
Spasticity is a condition of excess tone in a body part. In this case, presumably in your leg. Spasticity may manifest as reduced function of an extremity or inability to get full range of motion at a certain joint, in this case your knee. Spasticity is considered a disorder of increase tone in muscle groups which is related to a dysfunction of the central nervous system, i.e., the brain or the spinal cord. In your case, there should not be any affliction of either, given than your problem area was the knee joint, that required replacement. In short, you should not have "spasticity" in your leg from knee joint replacement. Needless to say you should see your orthopedic surgeon and a physical therapist to convey your concern. Best wishes.
Botox for spacticity
Thank you for your question laps2kate. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Although Botox can be used elsewhere for neurologic symptoms, I would advise consulting with a neurologist to address this concern. Please consult with a doctor for specific recommendations. Good luck!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.